Doctor insights on:
I recently started taking 250mg of magnesium and potassium aspartate and am wondering if this is causing the beige/grey stool that i've had for 2 days?
Not likely: 250 mg of Magnesium-Potassium Aspartate (presumably, 250 mg of each) provides only 50 mg each of magnesium and potassium. Aspartic acid, combined with these minerals, acts as a mineral transporter, to enhance their uptake into cells. I don't know of any reason why this would alter your stool color. ...Read moreSee 1 more doctor answer
Was prescribe with drug having diclofenac potassium. After taking it stool turn black with mucus loss of appetite and stomachgrams how serious is it?
My stool has been loose for the past 2.5 weeks( i think from antibotics), it is causing my potasium to be low 3.4), how can I correct this problem?
Probiotics gatorade: First of all, if the diarrhea is caused by antibiotics- you should take probiotics such as acidophyllis to reculture your intestines. You need to get your electrolytes back in balance- and gatorade works well for this. You may also need to use Imodium (loperamide) or Lomotil to control the loose stools. ...Read more
I have been on a medically prescribed wt loss program for 7 months. My potassium was 5.6 last week and 5.4 two months ago. Will drinks containing potassium such as crystal light keep my levels up? I am eating salads and some fruit as well. I do not use s
Sometimes: High potassium foods can continue the potassium problem but high potassium means that the kidneys are not handling the potassium load. Hypertension meds such as ACE inhibitors ("prils") and potassium sparing diuretics can inhibit potassium excretion by the kidneys. Kidney disease along with high blood acid levels can have the same problem. Check with your doctor and perhaps a nephrologist for why! ...Read more
I have slightly raised potassium 5.5. I probably don't drink enough. If I drink it.s usually tea. Could this be the cause.
Unlikely: There are two major causes of hyperkalemia (high potassium): kidney failure, and destruction of large sections of muscle (such as burns or crush injuries). If your kidneys work normally, and you haven't been attacked by a building, the high potassium is most likely lab error from the blood cells being broken during the drawing process (hemolysis). See your doctor and have it redrawn. ...Read more
Yes: High potassium can lead to numerous problems and could be very dangerous and life threatening. Potassium level in the body is very tightly regulated. Intake of extra dietary potassium may be excreted by the kidneys if healthy however intake of extra potassium without doctor's orders is not recommended. ...Read more
Fruits and nuts: Good dietary sources include dried fruits, especially apricots, fresh fruits, especially melon, oranges and bananas, nuts, especially almonds and pistachios, and parsley. If a true deficiency is present, potassium in pill form is best. For life threatening deficiency, or in patients that cannot eat intravenous potassium is indicated. ...Read more
Mineral: Potassium is an essential mineral used for many functions in your body. It is not a nutrient - that is it contains no energy and your body cannot use it for fuel. But your body needs it critically and without adequate amounts you could get in serious trouble. However, it is a rare diet that lacks enough potassium. ...Read moreSee 1 more doctor answer
Hyperkalemia. : Early signs are fairly non-specific and can include nausea, malaise, fatigue, muscle weakness and heart palpitations. But these symptoms can be seen in other disorders too, so they are not unique to hyperkalemia. Unfortunately, if the potassium level becomes too high, life-threatening cardiac arrhythmias may develop. Hope this answers your question. ...Read more